Prikladnaya Diskretnaya Matematika
RUS  ENG    JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB  
General information
Latest issue
Archive
Impact factor

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Prikl. Diskr. Mat.:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Prikl. Diskr. Mat., 2020, Number 48, Pages 34–42 (Mi pdm703)  

Theoretical Backgrounds of Applied Discrete Mathematics

On the stabilizer of a column in a matrix group over a polynomial ring

V. A. Roman'kovab

a Mathematical Center in Akademgorodok, Novosibirsk, Russia
b Omsk Branch of Sobolev Institute of Mathematics, Siberian Branch of the Russian Academy of Sciences

Abstract: An original non-standard approach to describing the structure of a column stabilizer in a group of $n \times n$ matrices over a polynomial ring or a Laurent polynomial ring of $n$ variables is presented. The stabilizer is described as an extension of a subgroup of a rather simple structure using the $(n-1) \times (n-1)$ matrix group of congruence type over the corresponding ring of $n-1$ variables. In this paper, we consider cases where $n \leq 3.$ For $n = 2$, the stabilizer is defined as a one-parameter subgroup, and the proof is carried out by direct calculation. The case $n = 3$ is nontrivial; the approach mentioned above is applied to it. Corollaries are given to the results obtained. In particular, we prove that for the stabilizer in the question, it is not generated by its a finite subset together with the so-called tame stabilizer of the given column. We are going to study the cases when $n \geq 4$ in a forthcoming paper. Note that a number of key subgroups of groups of automorphisms of groups are defined as column stabilizers in matrix groups. For example, this describes the subgroup IAut($M_r$) of automorphisms that are identical modulo a commutant of a free metabelian group $M_r$ of rank $r$. This approach demonstrates the parallelism of theories of groups of automorphisms of groups and matrix groups that exists for a number of well-known groups. This allows us to use the results on matrix groups to describe automorphism groups. In this work, the classical theorems of Suslin, Cohn, as well as Bachmuth and Mochizuki are used.

Keywords: matrix group over a ring, elementary matrices, stabilizer of a column, ring of polynomials, ring of Laurent polynomials, residue, free metabelian group, automorphism group.

Funding Agency Grant Number
Ministry of Science and Higher Education of the Russian Federation 075-15-2019-1613
The work is supported by Mathematical Center in Akademgorodok under agreement No. 075-15-2019-1613 with the Ministry of Science and Higher Education of the Russian Federation.


DOI: https://doi.org/10.17223/20710410/48/4

Full text: PDF file (640 kB)
References: PDF file   HTML file

Bibliographic databases:

UDC: 512.54
Language:

Citation: V. A. Roman'kov, “On the stabilizer of a column in a matrix group over a polynomial ring”, Prikl. Diskr. Mat., 2020, no. 48, 34–42

Citation in format AMSBIB
\Bibitem{Rom20}
\by V.~A.~Roman'kov
\paper On the stabilizer of a column in a matrix group over a polynomial ring
\jour Prikl. Diskr. Mat.
\yr 2020
\issue 48
\pages 34--42
\mathnet{http://mi.mathnet.ru/pdm703}
\crossref{https://doi.org/10.17223/20710410/48/4}
\isi{http://gateway.isiknowledge.com/gateway/Gateway.cgi?GWVersion=2&SrcApp=PARTNER_APP&SrcAuth=LinksAMR&DestLinkType=FullRecord&DestApp=ALL_WOS&KeyUT=000541666400004}
\elib{https://elibrary.ru/item.asp?id=42944425}


Linking options:
  • http://mi.mathnet.ru/eng/pdm703
  • http://mi.mathnet.ru/eng/pdm/y2020/i2/p34

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles
  • Прикладная дискретная математика
    Number of views:
    This page:80
    Full text:21
    References:4

     
    Contact us:
     Terms of Use  Registration to the website  Logotypes © Steklov Mathematical Institute RAS, 2022